Is there a link between nifedipine and erectile dysfunction? In clinical trials, up to 3 percent of men taking the drug reported erectile dysfunction as a possible side effect. If you develop erectile dysfunction while taking nifedipine, be sure to talk to your healthcare provider. He or she may be able to recommend various treatment options.
In studies, erectile dysfunction was reported in between 1 to 3 percent of men taking the drug (or less, depending on the particular nifedipine product).
What Is Erectile Dysfunction?
Erectile dysfunction (ED) is usually defined as a total inability to achieve erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, erectile dysfunction is the repeated inability to get or keep an erection that is firm enough for sexual intercourse. Erectile dysfunction is also known as impotence.
Nifedipine and Erectile Dysfunction: Recommendations
It is impossible for your healthcare provider to know whether you will develop erectile dysfunction while taking nifedipine. It may also be difficult to know whether erectile dysfunction is caused by the medication itself or other problems.
If you are taking nifedipine and erectile dysfunction becomes a problem, make sure to talk with your healthcare provider. He or she may be able to recommend treatment options. Depending on how severe your symptoms are, he or she may also recommend that you take an erectile dysfunction medicine, adjust your nifedipine dosage, or try another medication for angina or high blood pressure.
Written by/reviewed by: Kristi Monson, PharmD;Arthur Schoenstadt, MD
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind.
Site users seeking medical advice about their specific situation should consult with their own physician. Click